Before Christmas last year my wife started having bad bellyache all across her lower belly. She was having belly pain both before and after BM's and this then turned to continuous pain. She described her pain as feeling like her belly was totally raw and inflammed inside. She also had an almost continual urge to have bowel movements. When she did, which was often, it took her half an hour at a time to do so, as she was passing motions all the time.
She went to see our doc, who examined her belly thoroughly. He said that she had a bad belly infection. He said that her severe pain was caused by the inflammation and that the inflammation and infection was also causing her to have a constant urge to stool all the time. He also said that there was somehow loads of stool around which was why she could't stop passing motions when she sat on the toilet? Does that make sense to anyone?
Anyway, the doc gave her some real strong antibiotics
and told her to eat live yoghurt and take some enzymes. She was a lot better within about two days.
Can anyone tell me what the antibitic may possibly be called that she had to take? Doc said is was for a stomach infection? We would both like to know, as she has started having some of the same symptoms as before.
She stopped taking the enzymes for some reason best known to herself, but is it safe to take these things on a regular basis if you have stomach probs? Also, what are probiotics and could my wife also safely take these?
Probiotics would be the things found in yogart that has active cultures. They help keep you bodies intestinal bacteria in check for a healthy digestive system as well as being used to help prevent candidia aka yeast infections else where. It would be hard to say what antibiotic she was on before but it may have been something like flagyl aka metronidazole. The enzymes and yogart should be fine to take on a regular basis but be sure she asks the doctor when she sees him.
I have had the same symptoms. I had a stomach that felt like it was on fire. My doctor gave me doxycycline. It hepled for about two weeks but now it is right back to wear it strted. Im wondering if I need to tell him again.
Is the pain in your upper or lower belly? My wife's pain was in her lower belly, but the doc said that she had some infection and gave her some Flagyl. She has also been taking Acidophilis and is now feeling a lot better.
Gaviscon may help if the pain is in your upper belly.